Alert archive / Arkansas / River Flood Warnings in 2016

River Flood Warning 5, NWS Shreveport, LA

January 24, 2016Columbia County, Arkansas; Webster Parish, Louisiana

NWS Shreveport, LA issued this river flood warning at Jan 24, 2016, 6:59 AM CST for Columbia County, Arkansas; Webster Parish, Louisiana. It was in force for 8 days.

The area

The outline as issued.

The facts

Issued
Jan 24, 2016, 6:59 AM CST (12:59 UTC)
Expired
Feb 1, 2016, 12:00 PM CST
In force
8 days
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

Counties Columbia County, AR, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 75 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Bayou Dorcheat near Springhill (SPHL1). The gauge peaked at 12.61 ft at Jan 27, 2016, 8:00 AM CST.

actionminormoderate101501/2401/2501/2601/2701/2801/2901/3001/3102/0102/02
Action stage
10.5 ft
Minor stage
11 ft
Moderate stage
18 ft
Major stage
21 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07348700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

119 
WGUS44 KSHV 241259
FLWSHV


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
659 AM CST SUN JAN 24 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-251259-
/O.NEW.KSHV.FL.W.0005.160124T1259Z-160128T0300Z/
/SPHL1.1.ER.160124T1200Z.160125T1200Z.160127T0900Z.NO/
659 AM CST SUN JAN 24 2016

The National Weather Service in Shreveport has issued a 

* FLOOD WARNING FOR 
  the Bayou Dorcheat Near Springhill.
* until Wednesday evening...or until the warning is cancelled.
* AT  6:00 AM Sunday The stage was 11.0 feet. 
* Minor flooding is occurring AND Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 11.6 feet by 
  tomorrow early afternoon. The river will fall below flood stage 
  Wednesday morning.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
8 follow-up statements
192 
WGUS84 KSHV 241618
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 AM CST SUN JAN 24 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-251618-
/O.EXT.KSHV.FL.W.0005.000000T0000Z-160129T1800Z/
/SPHL1.1.ER.160124T1200Z.160125T1800Z.160129T0000Z.NO/
1018 AM CST SUN JAN 24 2016

...The flood warning extended until Friday afternoon...The flood 
warning continues for
  the Bayou Dorcheat Near Springhill.
* until Friday afternoon...or until the warning is cancelled.
* At  9:00 AM Sunday The stage was 11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue rising to near 11.7 feet by 
  tomorrow evening. The river will fall below flood stage Thursday 
  evening.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
720 
WGUS84 KSHV 251528
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
928 AM CST MON JAN 25 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC015-119-261528-
/O.CON.KSHV.FL.W.0265.000000T0000Z-000000T0000Z/
/LBBL1.1.ER.151231T1000Z.160111T0100Z.000000T0000Z.NO/
928 AM CST MON JAN 25 2016

The flood warning continues for
  the Bodcau Bayou At Bayou Bodcau Lake.
* until further notice...or until the warning is cancelled.
* At  9:00 AM Monday The stage was 173.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 172.0 feet. 
* Forecast...The river will continue to fall to a stage of 171.6 feet
  by tomorrow morning.
* Impact...at 172.0 feet...Expect bankfull conditions on Red Chute 
  Bayou.

&&

LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351

$$

25
388 
WGUS84 KSHV 261604
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 AM CST TUE JAN 26 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-271604-
/O.EXT.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.160124T1200Z.160127T0000Z.000000T0000Z.NO/
1004 AM CST TUE JAN 26 2016

...The flood warning extended until further notice...The flood 
warning continues for
  the Bayou Dorcheat Near Springhill, Louisiana.
* until further notice...or until the warning is cancelled.
* At 900 AM Tuesday The stage was 12.4 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11 feet. 
* Forecast...The river will continue rising to near 12.5 feet by 
  Wednesday morning then begin falling.
* Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move 
  livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.
605 
WGUS84 KSHV 271713
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 AM CST WED JAN 27 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-281713-
/O.CON.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.160124T1200Z.160127T1600Z.000000T0000Z.NO/
1113 AM CST WED JAN 27 2016

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* until further notice...or until the warning is cancelled.
* At 10:00 AM Wednesday The stage was 12.6 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to a stage of 12.4 feet 
  by tomorrow morning.
* Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move 
  livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25
533 
WGUS84 KSHV 281623
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1023 AM CST THU JAN 28 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-291623-
/O.CON.KSHV.FL.W.0005.000000T0000Z-000000T0000Z/
/SPHL1.1.ER.160124T1200Z.160127T1630Z.000000T0000Z.NO/
1023 AM CST THU JAN 28 2016

The flood warning continues for
  the Bayou Dorcheat Near Springhill, Louisiana.
* until further notice...or until the warning is cancelled.
* At 1000 AM Thursday the stage was 12.5 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11 feet. 
* Forecast...The river will continue to fall to a stage of 12.3 feet 
  by Friday morning.  Also Bayou Dorcheat crested at 12.6 feet during
  Wednesday.
* Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move 
  livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.
382 
WGUS84 KSHV 291615
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1015 AM CST FRI JAN 29 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-301615-
/O.EXT.KSHV.FL.W.0005.000000T0000Z-160204T0000Z/
/SPHL1.1.ER.160124T1200Z.160127T1630Z.160203T0600Z.NO/
1015 AM CST FRI JAN 29 2016

The flood warning continues for
  the Bayou Dorcheat Near Springhill, Louisiana.
* until Wednesday evening...or until the warning is cancelled.
* At 900 AM Friday The stage was 12.3 feet. 
* Minor flooding is occurring and minor flooding is forecast.
* Flood stage is 11 feet.
* Forecast...The bayou will recede below flood stage by Tuesday.
* Impact...at 13.0 feet...Minor lowland flooding of boat ramps. Move 
  livestock to higher ground.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

VIII.
851 
WGUS84 KSHV 311512
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
912 AM CST SUN JAN 31 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

LAC015-119-011512-
/O.EXT.KSHV.FL.W.0265.000000T0000Z-160202T1800Z/
/LBBL1.1.ER.151231T1000Z.160111T0100Z.160202T0000Z.NO/
912 AM CST SUN JAN 31 2016

The flood warning continues for
  the Bodcau Bayou At Bayou Bodcau Lake.
* until Tuesday afternoon...or until the warning is cancelled.
* At  8:00 AM Sunday The stage was 172.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 172.0 feet. 
* Impact...at 172.0 feet...Expect bankfull conditions on Red Chute 
  Bayou.

&&

LAT...LON 3282 9351 3289 9344 3272 9346 3270 9351 3277 9351

$$

25
910 
WGUS84 KSHV 311539
FLSSHV


FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
939 AM CST SUN JAN 31 2016

PRECAUTIONARY/PREPAREDNESS ACTIONS...


Do not drive vehicles through flooded waterways.  Use caution when 
walking near flooded riverbanks.  Do not try to wade or swim in 
flooded rivers and bayous.

For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv

&&

ARC027-LAC119-011539-
/O.CON.KSHV.FL.W.0005.000000T0000Z-160201T1800Z/
/SPHL1.1.ER.160124T1200Z.160127T1630Z.160201T0000Z.NO/
939 AM CST SUN JAN 31 2016

The flood warning continues for
  the Bayou Dorcheat Near Springhill.
* until Monday afternoon...or until the warning is cancelled.
* At  9:00 AM Sunday The stage was 11.2 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet. 
* Forecast...The river will continue to fall to below flood stage by 
  this evening.
* Impact...at 11.0 feet...Expect minor lowland flooding.

&&

LAT...LON 3317 9339 3300 9335 3282 9332 3282 9338 3300 9343

$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jan 24, 6:50 AM CST, 9 minutes earlier.

Area forecast discussion, Jan 24, 6:50 AM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
650 AM CST SUN JAN 24 2016

.AVIATION...
FOR THE 24/12Z TAFS...VFR CONDITIONS TO PREVAIL FOR THE FIRST HALF
OF THE TAF PERIOD WITH INCREASING CIRRUS CLOUDS THROUGHOUT TODAY.
INCREASING SOUTHERLY WINDS THIS AFTERNOON WILL LEAD TO MOISTURE
RETURN AND MVFR CIGS OVERNIGHT THROUGH MONDAY MORNING. WINDS WILL
FURTHER INCREASE TO NEAR 10-15 KTS ACROSS E TX AND EVENTUALLY THE
REMAINING TAF SITES TOWARD THE END OF THE TAF PERIOD...MITIGATING
THE POTENTIAL FOR FOG DEVELOPMENT BUT PATCHY AREAS STILL MAY OCCUR
THROUGH DAYBREAK AND REDUCE VSBYS AT OUR AR/LA TERMINALS. /19/

&&

.PREV DISCUSSION... /ISSUED 517 AM CST SUN JAN 24 2016/

DISCUSSION...
LIGHT WINDS AND CLEAR SKIES THIS MORNING HAS ALLOWED FOR TEMPS TO
FALL TO NEAR AND BELOW THE FREEZING MARK ACROSS MOST OF THE FOUR
STATE REGION...EXCEPT ACROSS OUR FAR WESTERN EAST TEXAS
COUNTIES...WHERE SOUTHERLY WINDS HAVE KEPT TEMPS IN THE MID 30S.

EXPECT MOSTLY SUNNY SKIES AND SOUTHERLY WINDS ACROSS THE REGION
TODAY AS SFC HIGH PRESSURE CONTINUES TO MOVE EASTWARD. THIS WILL
ALLOW FOR SLIGHTLY WARMER TEMPERATURES AS TEMPS WILL RANGE FROM
THE MID TO UPPER 50S FOR HIGHS AND MUCH WARMER TEMPS
TONIGHT...WITH LOWS IN THE MID TO UPPER 40S. ALSO TODAY...ANOTHER
TROF WILL MOVE INTO THE ROCKIES AND A SFC LOW WILL DEVELOP IN THE
SRN PLAINS AHEAD OF THE TROF. A COLD FRONT ASSOCIATED WITH THE
APPROACHING UPPER TROF WILL MOVE INTO THE I-35 CORRIDOR BY MONDAY
MORNING...WHICH WILL LIKELY CAUSE COMPRESSIONAL WARMING ACROSS OUR
REGION DURING MONDAY AS WELL AS GUSTY SOUTHERLY WINDS APPROACHING
LAKE WIND ADVISORY CRITERIA. SOME AREAS MAY SEE TEMPS INTO THE
70S. SCATTERED SHWRS WILL POSSIBLE AHEAD AND ALONG THE FRONT AS IT
MOVES INTO OUR REGION MONDAY. MODELS SUGGEST ANOTHER SECONDARY
SHORTWAVE DISTURBANCE TO FOLLOW MONDAY'S COLD FRONT ON LATE
TUESDAY AND EARLY WEDNESDAY. THIS WILL RESULT IN SOUTHWEST FLOW
ALOFT AND A CHANCE OF PRECIP TO CONTINUE BEHIND THE FRONT.

HIGH PRESSURE WILL EVENTUALLY MOVE IN THE REGION BY WEDNESDAY
AFTERNOON AND DRY WEATHER IS EXPECTED TO HANG AROUND THROUGH NEXT
WEEKEND. TEMPS WILL SLOWLY TICK UPWARDS AFTER WEDNESDAY...AND
WILL LIKELY END UP WELL ABOVE JANUARY NORMALS BY THE END OF THE
PD. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  50  69  42 /   0  10  20  20
MLU  53  43  65  46 /   0  10  20  40
DEQ  56  44  65  34 /   0  20  20  10
TXK  56  49  65  38 /   0  20  20  10
ELD  54  44  64  39 /   0  10  20  20
TYR  61  52  67  38 /   0  20  20  10
GGG  60  51  68  39 /   0  20  20  10
LFK  63  52  71  45 /   0  10  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

19/20
Hazardous weather outlook, Jan 24, 6:18 AM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
618 AM CST SUN JAN 24 2016

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-251230-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO-
RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-
GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-
MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-
PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-
618 AM CST SUN JAN 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.

20

Nearby

River Flood Warnings in Arkansas, 2016River Flood Warnings in Louisiana, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.